MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; ROD, FIXATION

ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; ROD, FIXATION
Catalog Number 47248404750
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); Ambulation or Postural Difficulties (2544)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Year of birth: 1989.Medical product: tibial nail - yellow 9.3 mm diameter 34 cm length: catalog#47249534009, lot#ni; tibial nail cap 10 mm height: catalog#47248700510, lot#ni; unknown zimmer natural nail dynamization proximal screw: catalog#ni, lot#ni.Foreign: germany.Multiple mdr reports have been filed for this event, please see associated reports: 0001822565-2023-01927; 0001822565-2023-01928; 0001822565-2023-01929.The product will not be returned to zimmer biomet for evaluation as the product remains implanted.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.See h10 narrative.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial tibial bone fixation procedure.Subsequently, ten (10) months post-implantation, it was revealed that the fracture showed delayed union.The patient underwent spongiosa plastic surgery with plate fixation and removal of the secondary proximal screw.The outcome is pending as the patient may still need a full revision of the tibial nail due to the non-union.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
This follow up report is being submitted to relay additional information.The following sections have been updated/corrected: b4; b5; d1; d4; g3; h2; h4; h6; h10.Upon reassessment of the reported event, the previously reported cortical screw has been determined to be not reportable.The implanted tibial nail is the device that acts as the uniting mechanism intended to restore the natural anatomy of the tibia when treating tibial shaft fractures.Therefore, the associated screw has not contributed to the reported complication of bone nonunion.The patient's pain and ambulation difficulties can likewise be attributed to the bone nonunion.
 
Event or Problem Description
It was reported that a patient underwent an initial right tibial bone fixation procedure following involvement in a motor vehicle accident.Subsequently, five (5) months post-implantation, it was revealed that the fracture showed delayed union.The patient underwent additional procedures to assist with fracture fixation and address the delayed healing.The surgeon has since stated that there is no chance of recovery or union due to the extent of the injuries, and no revision is currently planned until further review of the patient¿s healing progress at the one year follow up.Upon reassessment of the reported event, the previously reported cortical screw has been determined to be not reportable.The implanted tibial nail is the device that acts as the uniting mechanism intended to restore the natural anatomy of the tibia when treating tibial shaft fractures.Therefore, the associated screw has not contributed to the reported complication of bone nonunion.The patient's pain and ambulation difficulties can likewise be attributed to the bone nonunion.
 
Event or Problem Description
It was reported that a patient underwent an initial right tibial bone fixation procedure.Subsequently, five (5) months post-implantation, it was revealed that the fracture showed delayed union.The patient underwent spongiosa plastic surgery with plate fixation of the cancellous bone and removal of the secondary proximal screw.The current outcome of the patient is pending.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
This follow up report is being submitted to relay additional information.D10: medical product: tibial nail - yellow 9.3 mm diameter 34 cm length: catalog#47249534009, lot#ni; tibial nail cap 10 mm height: catalog#47248700510, lot#ni; unknown zimmer natural nail dynamization proximal screw: catalog#ni, lot#ni; unknown mesh: catalog#ni, lot#ni; unknown tibial screw: catalog#ni, lot#ni; unknown femoral nail: catalog#ni, lot#ni.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.

Brand Name
5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17338516
Report Number0001822565-2023-01930
Device Sequence Number6477815
Product Code HSB
UDI-Device Identifier00889024094147
UDI-Public(01)00889024094147(17)310221(10)65028053
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number47248404750
Device Lot Number65028053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/18/2023
08/04/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/08/2023
08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age34 YR
Patient SexMale
Patient Weight96 KG